| Catalog Number |
K09A |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/05/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty (bkp) due to primary osteoporosis, compression fracture.Intra-op, during inflation of the balloon in the vertebral body, the ibt (inflatable bone tamp) ruptured in the first attempt.The increase of dilating pressure stopped, and the leakage of contrast media occurred.The patient was not allergic to contrast medium.A new one was not opened, and the operation was completed with the reported device.No fragment of the balloon remained inside the patient.No patient complications were reported as a result of the event.
Additional Manufacturer Narrative
Product analysis: a visual and functional review reveal that the balloon has ruptured.The rupture is a pinhole near the distal peak.This rupture is consistent with the balloon coming in contact with bone spurs with the balloon is inflated in the vertebral body.If information is provided in the future, a supplemental report will be issued.